MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR

ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR
Model Number CNWTT0
Medical Device Problem Codes Failure to Deliver (2338); Dent in Material (2526)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/16/2025
Type of Reportable Event Malfunction
Event or Problem Description
A physician reported that during intraocular lens implantation surgery, the lens was chipped on the md peripheral central rings and the physician couldn't insert the lens with a 2.2 incision and it felt stuck in the company injector.So, they removed and noticed that the lens was chipped.The procedure was completed on the same day with unspecified replacement lens.Additional information has been requested.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.Provided photo shows an iol sitting on the lens case base, outside of the well.The reported damage to the lens cannot be confirmed from the returned photo.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information has been provided in h.3., h.6., and h.11.The product was not returned for analysis.Only photo was returned.The reported complaint cannot be confirmed from the returned photo.Provided photo shows an iol (intraocular lens) sitting on the lens case lid.The reported damage to the lens cannot be confirmed from the returned photo due to the quality of the photo.We cannot confirm the reported event based on the returned photo and without the evaluation of the physical product.The reported complaint cannot be confirmed from the provided photo.A definitive determination of the reported complaint cannot be made without the evaluation of the physical product.A final root cause cannot be determined based on available information.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information has been provided in d.9., h.3., h.6., and h.11.The product was returned for analysis and damage was observed to the iol (intraocular lens).No cartridge was returned.Iol returned posterior surface up instead of anterior surface up in the iol case.Substantial amount of solution is dried on the iol.The reported chip cannot be confirmed due to the condition of the sample.The sample was cleaned for further evaluation.There are a few deep scratches and fractures in the optic, which could be interpreted as the reported chip.There are marks on the haptics.The iol met specifications when dimensionally measured for edge thickness and plan view.Provided photo shows an iol sitting on the lens case lid.The reported damage to the lens cannot be confirmed from the returned photo due to the quality of the photo.We are unable to determine the root cause for the reported complaint lens stuck in the injector and it was chipped.There are a few deep scratches and fractures in the optic, which could be interpreted as the reported chip.The reported damage was observed when the iol was removed from the cartridge.No cartridge was returned; due to this, we are unable to complete a thorough investigation to determine a root cause.In addition to this, all iols are 100 percent cosmetically inspected as per approved manufacturing procedures and the observed lens condition would not meet our current release criteria.The iol met specifications when dimensionally measured for edge thickness and plan view.Based on these investigation findings, we are unable to verify if the iol contributed to the event.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22036873
Report Number9612169-2025-01068
Device Sequence Number8112209
Product Code MFK
UDI-Device Identifier00380652408165
UDI-Public(01)00380652408165(17)280926(11)240928(10)25897894
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNWTT0
Device Catalogue NumberCNWTT0.220
Device Lot Number25897894
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/22/2025
Supplement Date Received by Manufacturer07/08/2025
11/19/2025
Initial Report FDA Received Date05/16/2025
Supplement Report FDA Received Date08/01/2025
12/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/28/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV IOL DELIVERY SYSTEM, INJECTOR; UNSPECIFIED LENS
Patient SexFemale